Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Weight loss, vomiting after smoking marijuana. How to help him quit?

My son was smoking marijuana poppers and got really sick. He lost tons of weight and couldn't keep anything down. He stopped smoking and smoking weed for two weeks and just recently got his appetite back. He is able to keep food down now. I thought it was such a scare he would stop completely. He was so scared. Just caught him smoking again upstairs tonight which he knows he is not allowed in my house. I was very hurt, because we went through major scare together now not sure what to do. He just started this semester in school again and I feel he cannot quit alone. How do I help him handle quitting this altogether
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Smoking can cause gastric irritation and stomach ulcers,which can result in nausea, loss of appetite and loss of weight. It is unfortunate that your son doesn't seem to realize the harms of smoking and marijuana, despite their recent adverse effects on his health.

In such cases, where the person's motivation seems to be poor, it is better to seek professional help to help him quit. There are psychological therapies which can improve his motivation (motivational enhancement therapy) and also teach him relapse prevention strategies. So, please take him to a psychiatrist for further treatment.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Consultant
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor